Alert archive / Georgia / Tornado Warnings in 2001

Tornado Warning 27, NWS Jacksonville, FL

June 12, 2001Echols County, Georgia

NWS Jacksonville, FL issued this tornado warning at Jun 12, 2001, 2:34 AM EDT for Echols County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2001, 2:34 AM EDT (06:34 UTC)
Expired
Jun 12, 2001, 3:15 AM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Echols County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 120633
TORJAX
GAC101-120715-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 AM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 315 AM EDT

* AT 230 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 25 MILES WEST OF NEEDMORE...OR ABOUT 4 MILES       
  SOUTHEAST OF JENNINGS FLORIDA...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 315 AM EDT...
  NEEDMORE...

THIS IS A EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
TORNADO. EVACUATE MOBILE HOMES AND GO TO A STURDY BUILDING. AMOVE TO A
PLACE OF SAFETY...AWAY FROM WINDOWS...IN AN INTERIOR ROOM ON THE
LOWEST FLOOR.


$$

PETERSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 11, 9:11 PM EDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jun 11, 9:11 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 PM EDT MON JUN 11 2001

A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING
COUNTIES: IN FLORIDA...HAMILTON...COLUMBIA...SUWANNEE AND GILCHRIST.
IN GEORGIA...ATKINSON...WARE...CLINCH AND ECHOLS.

HAVE UPDATED ZONES TO INCLUDE WATCH. HAVE ISSUED TORNADO WARNINGS SO
FAR FOR CLINCH...ATKINSON...AND WARE COUNTIES IN SOUTHEAST GEORGIA AND
FOR UNION COUNTY IN NORTH FLORIDA. DOPPER RADAR ALSO INDICATING
MORE TORNADIC STORMS IN THE FL PANHANDLE MOVING NE TOWARDS GEORGIA
CWA.

SET OF ZONES FOR THE FLORIDA CWA APPEAR GOOD...BUT WILL CHANGE
WORDING TO INCLUDE POSSIBLY SEVERE. FOR THE GEORGIA CWA...WITH THE
PRECIPITATION COVERAGE EXPANDING...WILL UP POPS TO CATEGORICAL AND
ALSO ADD LOCALLY HEAVY RAINFALL.

.JAX...
.FL...TORNADO WATCH UNTIL MIDNIGHT HAMILTON...SUWANNEE...GILCHRIST
      AND COLUMBIA COUNTIES.
.GA...TORNADO WATCH UNTIL MIDNIGHT ECHOLS...CLINCH...WARE...
      AND ATKINSON COUNTIES.

In the hours before

Special weather statement, Jun 11, 11:46 PM EDT, 2 hours 48 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120900-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1146 PM EDT MON JUN 11 2001

...TORNADO WATCH IN EFFECT UNTIL 5 AM EDT FOR MOST OF NORTHEAST
FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA JUST NORTH OF THE STATE
LINE...

A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EDT FOR THE FOLLOWING
COUNTIES: IN FLORIDA: HAMILTON COLUMBIA SUWANNEE GILCHRIST BAKER
UNION BRADFORD ALACHUA NASSAU DUVAL AND CLAY. IN GEORGIA: WARE
CLINCH ECHOLS CHARLTON AND CAMDEN. ANOTHER LINE OF STRONG TO SEVERE
THUNDERSTORMS FROM VALDOSTA SOUTHWARD TO THE NORTHEAST GULF OF
MEXICO IS MOVING TO THE EAST AT 20 MPH AND WILL PUSH THROUGH DURING
THE OVERNIGHT HOURS.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR
ADDITIONAL INFoORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:13 PM EDTTornado WarningJAXClinch32 min
Jun 11, 8:32 PM EDTTornado WarningJAXWare43 min
Jun 11, 8:47 PM EDTTornado WarningJAXAtkinson, Clinch43 min
Jun 11, 9:51 PM EDTTornado WarningJAXBrantley, Charlton39 min
Jun 11, 11:22 PM EDTTornado WarningJAXEchols38 min
Jun 12, 3:41 AM EDTSevere Thunderstorm WarningJAXClinch, Echols49 min
Jun 12, 4:26 AM EDTTornado WarningJAXClinch, Ware64 min
Jun 12, 4:26 AM EDTTornado WarningJAXEchols64 min
Jun 12, 6:23 AM EDTTornado WarningJAXEchols52 min
Jun 12, 6:23 AM EDTTornado WarningJAXClinch52 min

Nearby

Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.